Flood, Columbia
- When
- September 28, 12:00 PM EST
- Where
- Columbia forecast zone
- Reported by
- NWS STORM SURVEY
NWS Storm Survey revealed widespread flooding throughout the county. Several homes were flooded from rising waters of the Sante Fe and Suwannee rivers due to tropical rainfall from Jeanne.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
NWS Storm Survey revealed widespread flooding throughout the county. Several homes were flooded from rising waters of the Sante Fe and Suwannee rivers due to tropical rainfall from Jeanne.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 28, 9:00 AM EST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT TUE SEP 28 2004 .SHORT TERM...ENUF LOW LEVEL MOISTURE AHEAD OF 850 MB TROF TO PRODUCE THICKENING LOW CLOUDINESS ACROSS N FL. MAY HAVE TO BEEF UP CLOUDINESS WORDING...ALTHO THE CLOUDS SHOULD BREAK UP SOMEWHAT LATER THIS AFTN. MAY ALSO OPEN UP TEMP RANGE A BIT IN CLOUDIER AREAS. OTHERWISE...FCST LOOKS TO BE ON TRACK WITH LITTLE ADDITIONAL CHANGES. && .MARINE...WILL BREAK NEAR SHORE AND OFFSHORE ZONES...WITH CAUTION IN NEAR SHORE WATERS AND SCA OFFSHORE. WILL LIKELY BE ABLE TO MAKE FURTHER DOWNWARD ADJUSTMENTS ON THE AFTN PACKAGE. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 20 TO 60 NM. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 20 TO 60 NM. && CARROLL/ENYEDI/BOONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 542 AM EDT TUE SEP 28 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 542 AM EDT TUE SEP 28 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WARNINGS CONTINUE FOR SEVERAL COUNTIES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERAL RIVERS REMAIN ABOVE FLOOD STAGE... ...MODERATE RISK OF RIP CURRENTS TODAY... SEVERAL AREA RIVERS REMAIN ABOVE OR WILL RISE ABOVE FLOOD STAGE TODAY. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. MANY COUNTIES ARE EXPERIENCING FLOODING DUE TO WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 5 TO 6 INCHES...WITH ISOLATED AMOUNTS POSSIBLY UP TO 8 INCHES. PLEASE REFER TO THE LATEST FLOOD WARNING FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SEVERAL AREA RIVERS WILL REMAIN OR GO ABOVE FLOOD STAGE DURING THE PERIOD. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE INFORMATION. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420839.